question-icon

Does intake of Lisinopril reduce the testosterone levels?

default
Posted on Fri, 20 May 2016
Question: does licenopril lower testerone levels
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (52 minutes later)
Brief Answer:
One study indicated it does.

Detailed Answer:
Hello and welcome,

The blood pressure medication lisinopril is an ACE inhibitor (angiotensin converting enzyme inhibitor), and this class of medication does have a known (although low rate of) potential side effect of decreasing libido and erectile dysfunction. It isn't considered a common side effect, but it is a potential side effect.

I found one research article that showed a correlation between lisinopril and lowered testosterone levels in men. It was an early study, but I was not able to find follow up research on it. Here is the abstract to the study:
https://www.YYYYY.net/publication/0000_Lisinopril_YYYY_Plasma_Free_YYYYHypertensive_Patients_and_Increases_Sex_Hormone_Binding_Globulin_in_Female_Hypertensive_Patients

If you are having difficulty with lowered sexual interest or erectile dysfunction since starting or going up on the dose of lisinopril, talk with your doctor as you may benefit from a switching to a different class of blood pressure or heart medicine. Your doctor can also do a blood test to measure your level of androgens/testosterone.

I hope this information helps.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3134 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does intake of Lisinopril reduce the testosterone levels?

Brief Answer: One study indicated it does. Detailed Answer: Hello and welcome, The blood pressure medication lisinopril is an ACE inhibitor (angiotensin converting enzyme inhibitor), and this class of medication does have a known (although low rate of) potential side effect of decreasing libido and erectile dysfunction. It isn't considered a common side effect, but it is a potential side effect. I found one research article that showed a correlation between lisinopril and lowered testosterone levels in men. It was an early study, but I was not able to find follow up research on it. Here is the abstract to the study: https://www.YYYYY.net/publication/0000_Lisinopril_YYYY_Plasma_Free_YYYYHypertensive_Patients_and_Increases_Sex_Hormone_Binding_Globulin_in_Female_Hypertensive_Patients If you are having difficulty with lowered sexual interest or erectile dysfunction since starting or going up on the dose of lisinopril, talk with your doctor as you may benefit from a switching to a different class of blood pressure or heart medicine. Your doctor can also do a blood test to measure your level of androgens/testosterone. I hope this information helps.